Hail, Howard
- When
- April 10, 10:46 PM CST
- Where
- Howard County, 10 mi N of Mineral Spgs
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.015, -93.920
Severe thunderstorms developed along a Warm Front across McCurtain County in Southeast Oklahoma and portions of extreme Southwest Arkansas during the late night hours of the 10th and the early morning hours of the 11th. Large hail and damaging wind gusts were the result with these thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe thunderstorms developed along a Warm Front across McCurtain County in Southeast Oklahoma and portions of extreme Southwest Arkansas during the late night hours of the 10th and the early morning hours of the 11th. Large hail and damaging wind gusts were the result with these thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 10, 8:46 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 946 PM CDT TUE APR 10 2007 .DISCUSSION... HAVE MADE ADJUSTMENTS TO THE ZONES TO INCREASE THE CHANCE OF SHOWERS AND THUNDERSTORMS A LITTLE TO THE SOUTH OF PREVIOUS LOCATIONS AND HAVE ALSO MADE CHANGES TO THE OVERNIGHT LOWS...DEW POINTS...AND WINDS. LOW ALONG THE RED RIVER WILL BE SHIFTING TO THE EAST WHILE UPPER TROUGH MOVES EAST ACROSS THE PLAINS AND NORTH TX. WITH THESE SYSTEMS EXPECT A TRAILING BAND OF SHOWERS AND THUNDERSTORMS TO DEVELOP SOUTH INTO SW AR AND APPROACH NW AND PARTS OF N CENTRAL LA LATER TONIGHT. /06/ && .AVIATION... THIS EVENING...A WARM FRONT EXTENDED FROM SURFACE LOW CENTERED IN NORTH TEXAS NEAR SPS...EASTWARD TO NEAR OSA...THEN SOUTHEAST ALONG OSA-JAS LINE. SKIES HAVE CLEAR WEST OF THE FRONT...BUT A MIXTURE OF IFR/MVFR CIGS CONTINUE EAST OF THE FRONT. FRONT HAS STALLED ITS EASTWARD AS OF MID EVENING...BUT MAY RESUME AN EASTWARD MOVEMENT AS THE SURFACE LOW MOVES EAST NORTHEAST OVERNIGHT. THE CLEARING WEST OF THE FRONT WHICH INCLUDES TYR...GGG...OCH AND LFK MAY BE SHORT LIVED...AS SOUTHERLY WINDS PUMP GULF MOISTURE INTO THE BOUNDARY LAYER. THIS MOISTURE SHOULD LEAD TO FORMATION OF ADDITIONAL IFR CIGS AFTER 06Z WHICH SHOULD REMAIN UNTIL AROUND 12Z. SCATTERED TSTMS ARE POSSIBLE AFTER 06Z...AS A COLD FRONT ENTERS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. THESE STORMS MAY EFFECT TXK...ELD AND SHV BETWEEN 06 AND 12Z...AND MLU BETWEEN 10 AND 14Z. ISOLATED TSTMS ELSEWHERE BETWEEN 06 AND 14Z. EXPECT SOUTH TO SOUTHEAST WINDS AREA WIDE BETWEEN 06 AND 12Z... MOSTLY IN THE 10 TO 15 KT RANGE. WINDS WILL SHIFT AFTER 12Z TO WESTERLY THEN NORTHWESTERLY AFTER 15Z...INCREASING TO 15 KTS WITH HIGHER GUSTS...CONTINUING THROUGH 22Z. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 59 77 47 77 / 30 10 10 10 MLU 58 76 42 76 / 20 20 10 10 DEQ 50 75 41 75 / 50 10 10 10 TXK 55 75 43 78 / 30 10 10 10 ELD 56 74 41 77 / 30 20 10 10 TYR 56 77 49 79 / 20 10 10 10 GGG 56 76 48 78 / 20 10 10 10 LFK 59 80 53 80 / 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1152 AM CDT TUE APR 10 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1152 AM CDT TUE APR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL EXIT THE FOUR STATE REGION TO THE EAST BY LATE AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A COLD FRONT WILL MOVE THROUGH THE FOUR STATE REGION LATE FRIDAY INTO EARLY SATURDAY...TRIGGERING THUNDERSTORMS ACROSS THE AREA AS IT PASSES. HOWEVER...UNCERTAINTY REMAINS AS TO THE TIMING OF THE FRONTAL PASSAGE AND THE INTENSITY OF THE CONVECTION. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS CONCERNING THIS POTENTIAL WEATHER EVENT FROM THE NATIONAL WEATHER SERVICE IN SHREVEPORT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THROUGH TONIGHT. 18
The Western Arkansas radar (KSRX), 148 km away, was scanning. The volume nearest the first event began at 04:47 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees were reported downed in town at the Police Chief's residence.
Hail reported in the town of Athens, Arkansas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21152, 21153, 21154.